Acular

What is Acular?

Ketorolac or ketorolac tromethamine is a non-steroidal anti-inflammatory drug (NSAID) in the family of heterocyclic acetic acid derivatives, used as an analgesic. Ketorolac was developed in 1989 by Syntex Corp. (now Roche Bioscience, which is a wholly owned subsidiary of Roche holding Ltd., the parent company of Roche). It was approved by FDA on 30 November 1989 and introduced as Toradol by Syntex. The ophthalmic (i.e., eye-drop) form was approved by FDA on 9 November 1992 and was introduced as Acular eye drops by Allergan under license from Syntex. An intranasal formulation of ketorolac tromethamine was approved by FDA on 14 May 2010 and introduced as Sprix Nasal Spray by Daiichi Sankyo for short-term management of moderate to moderately severe pain requiring analgesia at the opioid level. In India it is available as Ketanov by Ranbaxy, which is owned by Daiichi Sankyo.

Ketorolac acts by inhibiting the bodily synthesis of prostaglandins. Ketorolac in its oral (tablet or capsule) and intramuscular (injected) preparations is a racemic mixture of both (S)-(−)-ketorolac, the active isomer, and (R)-(+)-ketorolac. An ophthalmic solution of ketorolac is available and is used to treat eye pain and to relieve the itchiness and burning of seasonal allergies.

Questions and answers on "Acular"

Doctor 4 days before while i was raiding bike in the evening , something fallen on my left eye and start irritation, I tried to remove that foreign...

doctor1 MD

hello,
as you mentioned something has fallen inside your eyes might be insect whether you saw it while removing. i advice you to wash your eyes...

Read Full Thread   Ask a Doctor Now

My 4 month daughter has got her right eye red from the corner ( one which is near the nose)
Pls suggest ...it is NOT watery or sticky

doctor1 MD

Brief Answer:
Possibility of allergy.

Detailed Answer:
My dear,
Thanks for sending your query to us.

In the absence of discharge,possibility of...

Read Full Thread   Ask a Doctor Now

My Son keep squeezing eyes frequently. I don't see any redness or water coming out. I asked him to stay away from TV but issue is still there. Any...

doctor1 MD

Brief Answer:
Seems follicular conjunctivitis

Detailed Answer:
My dear,
Thanks for sending your query to us.

This seems follicular conjunctivitis....

Read Full Thread   Ask a Doctor Now

Recent questions on Acular


Ask Question
Doctor Image
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Medical Topics